Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 1, 2015, 12:39 AM EDT for Wheeler County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2015, 12:39 AM EDT (04:39 UTC)
- Expired
- Oct 1, 2015, 1:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Atlanta, GA
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WWUS82 KFFC 010439
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EDT THU OCT 1 2015
GAZ111-112-010545-
WHEELER GA-MONTGOMERY GA-
1239 AM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 145 AM EDT...
AT 1239 AM EDT...A STRONG THUNDERSTORM WAS OVER GLENWOOD...OR NEAR
MOUNT VERNON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ALAMO...MOUNT VERNON...GLENWOOD...AILEY AND LANDSBURG.
LAT...LON 3223 8281 3227 8277 3227 8276 3226 8276
3228 8275 3230 8268 3229 8267 3230 8267
3232 8261 3232 8258 3218 8254 3208 8276
TIME...MOT...LOC 0439Z 244DEG 3KT 3220 8266
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 30, 9:36 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 30, 9:36 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 PM EDT WED SEP 30 2015 .UPDATE... LOWERED POPS OVER THE NEXT SEVERAL HOURS TO ACCOUNT FOR CURRENT DIMINISHING OF SHOWERS AND ISOLATED STORMS. CHANCE FOR SHOWERS WILL GRADUALLY BEGIN TO INCREASE AGAIN DURING THE EARLY MORNING HOURS WITH THE ONSET OF THE EASTERLY FLOW. WHILE THERE WILL BE AREAS OF PATCHY FOG OVERNIGHT...IT IS NOT EXPECTED TO BE AS WIDESPREAD AS LAST NIGHT AND THIS MORNING. TRENDS WILL BE MONITORED. RW && .PREV DISCUSSION... /ISSUED 805 PM EDT WED SEP 30 2015/ PREV DISCUSSION... /ISSUED 340 PM EDT WED SEP 30 2015/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER TROUGH REMAINS OVER THE SOUTHEAST AND A SHORT WAVE IN THE TROUGH DEVELOPS INTO A CLOSED LOW THAT SINKS FARTHER SOUTHEAST THROUGH THE PERIOD. SOME DRYING HAS TAKEN PLACE MAINLY NORTH AS A WEAK FRONT STRETCHED ACROSS NORTH GA...HOWEVER THE AIR MASS IS STILL MODERATELY UNSTABLE. SHOWERS AND A FEW THUNDERSTORMS HAD BEGUN TO DEVELOP DURING THE PAST HOUR. CHANCE POPS LOOK OKAY FOR THE OVERNIGHT AND INTO THE MORNING. MOISTURE IS EXPECTED TO WRAP BACK AROUND TO THE WEST AS THE UPPER LOW DEEPENS THURSDAY AND THURSDAY NIGHT. THIS WOULD PUT MAINLY NORTHERN AND EASTERN GA IN THE REGION OF BEST LIFT...COMBINED WITH THE STRENGTHENING EASTERLY FLOW. LIKELY POPS STILL LOOK GOOD PORTIONS OF NORTH AND EAST THURSDAY AND THURSDAY NIGHT. MAV/MET TEMPERATURES LOOK REASONABLE AND HAVE STAYED CLOSE. 41 LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE ULTIMATE EVOLUTION OF HURRICANE JOAQUIN CONTINUES TO KEEP THE FIRST HALF OF THE EXTENDED FORECAST PERIOD FAIRLY UNSETTLED AND UNCERTAIN. MEDIUM RANGE MODELS CONTINUE TO FALL INTO TWO CAMPS WITH THE GFS/CANADIAN MODELS PULLING A SHARP LEFT TURN BRINGING THE SYSTEM INTO THE CAROLINAS BEFORE LOOPING IT BACK OUT TO SEA WHILE THE ECMWF/NAM MODELS KEEP THE SYSTEM SAFELY OFFSHORE THROUGH ITS TREK NORTH. SPAGHETTI PLOT OF THE TROPICAL MODELS CONTINUES TO LOOK VERY MUCH LIKE JUST THAT...A WIDE TANGLE OF POTENTIAL TRACKS...BUT ARE FALLING INTO A SIMILAR TWO SOLUTION SCENARIO. FOR NOW I HAVE ADJUSTED THE PREVIOUS LONG TERM FORECAST GRIDS TO REFLECT SOME POTENTIAL FOR AT LEAST A GLANCING BLOW FROM THE SYSTEM OVER THE WEEKEND INSTEAD OF RE-POPULATING WITH MODEL DATA FROM ONE OR THE OTHER OF THE TWO CAMPS TO AVOID TOO MUCH POTENTIAL FLIP/FLOPPING UNTIL A MORE DEFINITIVE PICTURE COMES INTO FOCUS. IN THE MEANTIME... THE CUTOFF UPPER LOW OVER THE REGION KEEPS AT LEAST CHANCE POPS IN THE FORECAST THROUGH THE END OF THE WORKWEEK. 20 PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/... UNSETTLED WEATHER IS EXPECTED FOR THE END OF THE WEEK. A DRIER AIRMASS IS EXPECTED TO SETTLE ACROSS THE REGION NEXT WEEK. CUT OFF UPPER LOW WILL MEANDER ACROSS THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. MODELS DO PROG THE LOW TO GET ABSORBED INTO THE TROPICAL SYSTEM THAT IS MOVING UP THE MID ATLANTIC COAST BY THE BEGINNING OF THE WEEK. THE UPPER FLOW WILL REMAIN SLIGHTLY NW THROUGH THE MIDDLE OF THE WEEK...AND FINALLY SHOULD GO ZONAL BY THE END OF NEXT WEEK. AT THE SURFACE...THE CWFA WILL BE INBETWEEN A RIDGE TO THE WEST AND THE TROPICAL SYSTEM TO THE EAST INTO EARLY NEXT WEEK. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST BY LATE-WEEK. THE COLD POOL ALOFT...ASSOCIATED WITH THE UPPER LOW...WILL PROVIDE SOME INSTABILITY FOR SHOWERS ESPECIALLY ACROSS THE NORTHERN CWFA THROUGH THE WEEKEND. CURRENTLY...THIS IS WHERE THE HIGHEST POPS WILL BE. CONVECTION SHOULD BE MORE ISOLD/SCT FURTHER SOUTH. HIGH PRESSURE...AND A DRIER AIRMASS...WILL LEAD TO VERY LITTLE/IF ANY POPS INTO LATER NEXT WEEK. TEMPS WILL BE AROUND 10 DEGREES BELOW NORMAL FOR THE WEEKEND. THE TROUGH/LOW ALOFT SHOULD HELP KEEP VALUES LOW...ESPECIALLY WITH CLOUDY SKIES. NLISTEMAA AVIATION... 00Z UPDATE... CURRENT VFR CONDITIONS SHOULD CONTINUE THROUGH THE NEXT SEVERAL HOURS BEFORE DETERIORATING TO IFR DURING THE EARLY MORNING HOURS. WINDS WILL REMAIN LIGHT AND NORTHWESTERLY BEFORE SHIFTING TO AN EASTERLY FLOW AROUND 09Z AND PERSISTING THROUGH THE DAY ON THURSDAY. SHOWERS WILL INCREASE ON THURSDAY AS THE UPPER LOW DEEPENS INTO THE REGION. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON DEVELOPMENT OF IFR CONDITIONS. HIGH ON OTHER ELEMENTS. RW && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 66 72 58 / 50 50 60 70 ATLANTA 83 67 72 59 / 50 30 60 60 BLAIRSVILLE 75 61 70 57 / 50 50 60 70 CARTERSVILLE 81 64 71 59 / 50 30 60 60 COLUMBUS 85 68 77 63 / 60 20 30 30 GAINESVILLE 82 65 70 58 / 50 50 60 70 MACON 85 68 78 60 / 50 20 60 50 ROME 81 64 72 58 / 50 30 50 60 PEACHTREE CITY 83 65 73 59 / 50 20 50 60 VIDALIA 85 70 80 63 / 40 30 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....DEESE AVIATION...RW
Hazardous weather outlook, Sep 30, 11:28 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1128 PM EDT WED SEP 30 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1128 PM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL SHORTLY AFTER MIDNIGHT FOR PORTIONS OF CENTRAL GEORGIA. SEVERE WEATHER IS NOT ANTICIPATED...BUT THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. PATCHY FOG WITH VISIBILITY LESS THAN A MILE AT TIMES WILL BE POSSIBLE OVER MAINLY CENTRAL GEORGIA LATE TONIGHT AND INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AS AN UPPER LOW SETTLES ACROSS THE SOUTHEAST STATES. MUCH UNCERTAINTY FOR THE WEEKEND INTO EARLY NEXT WEEK CONCERNING THE AFOREMENTIONED UPPER LOW AND THE EVENTUAL TRACK OF JOAQUIN. AT THIS POINT...THE VARIOUS TRACK SCENARIOS COULD RESULT IN CONTINUED UNSETTLED CONDITIONS WITH INCREASED RAINFALL POTENTIAL OR JUST CONTINUED SUMMER LIKE MAINLY AFTERNOON ACTIVITY. PLEASE STAY ABREAST OF THE LATEST FORECASTS THROUGH THIS OFFICE AND LOCAL MEDIA OUTLETS THROUGH THE WEEKEND FOR UPDATES ON THESE WEATHER DEVELOPMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 30, 7:20 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT WED SEP 30 2015
GAZ027-010000-
MADISON GA-
720 PM EDT WED SEP 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 800 PM
EDT...
AT 720 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
FRANKLIN SPRINGS TO NEAR DANIELSVILLE...AND MOVING EAST AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DANIELSVILLE...COMER...COLBERT...PAOLI...DIAMOND HILL AND VANNA.
LAT...LON 3426 8312 3423 8308 3421 8309 3417 8310
3415 8306 3412 8305 3411 8303 3410 8304
3406 8299 3403 8329 3425 8324 3425 8320
3424 8317 3427 8311
TIME...MOT...LOC 2320Z 264DEG 8KT 3427 8317 3409 8323Special weather statement, Oct 1, 12:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EDT THU OCT 1 2015
GAZ111-112-010545-
WHEELER GA-MONTGOMERY GA-
1239 AM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 145 AM EDT...
AT 1239 AM EDT...A STRONG THUNDERSTORM WAS OVER GLENWOOD...OR NEAR
MOUNT VERNON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ALAMO...MOUNT VERNON...GLENWOOD...AILEY AND LANDSBURG.
LAT...LON 3223 8281 3227 8277 3227 8276 3226 8276
3228 8275 3230 8268 3229 8267 3230 8267
3232 8261 3232 8258 3218 8254 3208 8276
TIME...MOT...LOC 0439Z 244DEG 3KT 3220 8266The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:15 PM EDT | Special Weather Statement | FFC | Houston | 45 min |
| Oct 1, 3:18 PM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Catoosa, Cherokee, Clarke and 31 more | 71 hr |
| Oct 1, 5:05 PM EDT | Special Weather Statement | FFC | Toombs | 40 min |
| Oct 1, 5:50 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 40 min |
| Oct 1, 6:37 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Oct 1, 6:53 PM EDT | Special Weather Statement | FFC | Union | 37 min |
| Oct 1, 7:02 PM EDT | Flash Flood Warning | FFC | Dodge, Pulaski, Wilcox | 6 hr |
| Oct 1, 7:49 PM EDT | Special Weather Statement | FFC | Houston | 41 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.